MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, PRECISION SCISSORS, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, PRECISION SCISSORS, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Model Number WA69378M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Bowel Perforation (2668)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that after a therapeutic laparoscopic procedure the patient was not feeling well and had to undergo an emergency procedure during which it was discovered that the patient had burns and perforations in the small intestine.No further information was provided but there were no reports of any device malfunctions during the initial procedure.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be conclusively determined and is being judged as unknown.However, the jaws insert and all other concomitant olympus devices were reportedly examined at the user facility without showing any defects that may have caused or contributed to the reported event.A dhr review could not be performed since basic data of article identification (lot number) are missing.Instead a manufacturing and quality control review was performed for the last 24 months of production of the jaws insert.There were no non-conformities or deviations regarding the described issue.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
JAWS INSERT "HICURA", 5 X 330, PRECISION SCISSORS, MONOPOLAR
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10913198
Report Number9610773-2020-00280
Device Sequence Number19637593
Product Code GEI
UDI-Device Identifier04042761083652
UDI-Public04042761083652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA69378M
Device Catalogue NumberWA69378M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HANDLE "HICURA", SIZE M, MONOPOLAR; OLYMPUS SHAFT "HICURA", 5 X 330, MONOPOLAR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;